Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Med regime
Aug 27, 2003

My helper went cells went from 784 to 908, viral load from 2027 to 6154-had been on viramune 200mgmg BID and kalectra 3 caps BID.After a geno type my dr. has now put me on Ziagen 1 QD/Viread 1 QD/Raathaz 3 caps QD and norvir 1 QD. This seems like a lot of meds to take-have been + for 14 years now.Is this the correct treatment/ the number of meds? Do these meds have a higher side effects of diarrhea? I had diarrhea in the past and am nervous to start another rigime since the diarrhea is presently under cntrol.

Response from Dr. Henry

Your HIV doc is the best person to work with you on the choice of medications. If you have persistent viremia on a viramune regimen then you probably have developed resistance to the NNRTI class. Your past treatment history,past resistance profiles,past intolerance to drugs--all are important in making a decisio about the next regimen. If your CD4 count has at one time been low (i.e. < 200-350) then continued treatment if often recommended whereas if your low CD4 count is > 350 some would reconsider the use of treatment. If you have been on NRTIs in the past and have developed NNRTI resistance then use of more meds is often needed to have a real chance for persistent high level control of viral replication. KH



Previous
Triomune side effects
Next
This could be just a side effects?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement